Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 484, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 28, 2008, 6:11 AM CDT for Audubon County, Carroll County, Crawford County, Iowa. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2008, 6:11 AM CDT (11:11 UTC)
- Expired
- Jul 28, 2008, 7:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Audubon County, IA, Carroll County, IA, Crawford County, IA
The radar
The Des Moines radar (KDMX), 105 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 11:30 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 11.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4160 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 4.0
- Supercell composite
- 26.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 281112
SVRDMX
IAC009-027-047-281200-
/O.NEW.KDMX.SV.W.0484.080728T1111Z-080728T1200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
611 AM CDT MON JUL 28 2008
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN AUDUBON COUNTY IN WEST CENTRAL IOWA...
SOUTHERN CARROLL COUNTY IN WEST CENTRAL IOWA...
SOUTHEASTERN CRAWFORD COUNTY IN WEST CENTRAL IOWA...
* UNTIL 700 AM CDT.
* AT 608 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ARCADIA...OR 30 MILES SOUTHEAST OF IDA GROVE...AND MOVING SOUTHEAST
AT 28 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HALBUR BY 615 AM CDT...
MANNING AND ASPINWALL BY 620 AM CDT...
TEMPLETON AND 9 MILES SOUTHWEST OF WILLEY BY 630 AM CDT...
GRAY AND DEDHAM BY 635 AM CDT...
AUDUBON AND AUDUBON AIRPORT BY 655 AM CDT...
FOR CARROLL COUNTY...THIS SEVERE THUNDERSTORM WARNING REPLACES THE
WARNING THAT WAS PREVIOUSLY IN EFFECT.
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4199 9511 4217 9510 4188 9465 4185 9468
4186 9475 4181 9475 4162 9503 4178 9511
4185 9510 4186 9515 4193 9519
TIME...MOT...LOC 1111Z 327DEG 25KT 4201 9505
$$
SMALL2 follow-up statements
000
WWUS53 KDMX 281131
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
631 AM CDT MON JUL 28 2008
IAC009-027-047-281200-
/O.CON.KDMX.SV.W.0484.000000T0000Z-080728T1200Z/
CRAWFORD IA-CARROLL IA-AUDUBON IA-
631 AM CDT MON JUL 28 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR NORTHERN AUDUBON...SOUTHERN CARROLL AND SOUTHEASTERN CRAWFORD
COUNTIES...
AT 627 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MANNING...OR 37 MILES SOUTHEAST OF IDA GROVE...MOVING
SOUTH AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GRAY BY 640 AM CDT...
AUDUBON AND AUDUBON AIRPORT BY 700 AM CDT...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT MONDAY
MORNING FOR SOUTHWESTERN IOWA.
LAT...LON 4199 9511 4217 9510 4188 9465 4185 9468
4186 9475 4181 9475 4162 9503 4178 9511
4185 9510 4186 9515 4193 9519
TIME...MOT...LOC 1131Z 339DEG 22KT 4190 9502
$$
SMALL000
WWUS53 KDMX 281157
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
657 AM CDT MON JUL 28 2008
IAC009-027-047-281207-
/O.EXP.KDMX.SV.W.0484.000000T0000Z-080728T1200Z/
CRAWFORD IA-CARROLL IA-AUDUBON IA-
657 AM CDT MON JUL 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN AUDUBON...SOUTHERN
CARROLL AND SOUTHEASTERN CRAWFORD COUNTIES WILL EXPIRE AT 700 AM
CDT...
AT 653 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
SOUTHWESTERN CARROLL COUNTY AND EASTERN CRAWFORD COUNTY UNTIL 730 AM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT MONDAY
MORNING FOR SOUTHWESTERN IOWA.
LAT...LON 4199 9511 4217 9510 4188 9465 4185 9468
4186 9475 4181 9475 4162 9503 4178 9511
4185 9510 4186 9515 4193 9519
TIME...MOT...LOC 1157Z 339DEG 22KT 4175 9494
$$
SMALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:15 AM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 28, 3:15 AM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 315 AM CDT MON JUL 28 2008 .UPDATED 12Z/28 AVIATION DISCUSSION. .SHORT TERM...TODAY MUCH LIKE PAST SEVERAL DAYS...MAIN CONCERN REMAINS CONVECTIVE TRENDS. 100+KT JET HAS EXITED GREAT LAKES HEADING TOWARD DELMARVA AREA WHILE MCV ASSOCIATED WITH SUN MCS...NOW APPROACHING OH VALLEY...IS MOVING ACROSS IL. EVEN THOUGH WE HAVE LOST SOME OF OUR KINEMATIC FORCING...THERMODYNAMICS AND HIGH INSTABILITY CONTINUE TO DRIVE NW-SE ORIENTED MCS. 310K MOISTURE TRANSPORT/CONVERGENCE AND STRONG FRONTOGENETICAL FORCING ARE ALLOWING MCS TO PERSIST REALIZING 1500-2000 J/KG ELEVATED CAPES. EFFECTIVE SHEAR/SRH MORE THAN ADEQUATE FOR ORGANIZATION AND LINGERING SVR THREAT...ALONG WITH OBVIOUS HEAVY RAIN AND FLOODING POTENTIAL. QUESTION TURNS TO HOW THIS WILL PLAY OUT TODAY. CERTAINLY NOT PERFECT...BUT NAM SEEMS TO HAVE A BETTER HANDLE ON TRENDS THIS MORNING AND SUGGESTS MORE REDEVELOPMENT LATER TODAY. EXPECT REPEAT OF TODAY...QUESTION IS WHERE. MLCAPES BECOME EXTREME AGAIN...4000+ J/KG WITH CIN ERODING BY AFTERNOON. A LOT WILL DEPEND ON OUR CURRENT MCS. IF IT LINGERS THROUGH THE MORNING...NEW DEVELOPMENT MAY BE OVER SWRN HALF OF FORECAST AREA. HOWEVER NAM AND GFS TRY TO DEVELOP LOW LEVEL CONVERGENCE RIGHT IN CENTRAL IA...WHICH PROBABLY WOULD NOT OCCUR UNLESS MCS FADES OR PUSHES TO THE S AND E. CONFIDENCE NOT TOO GREAT IN EITHER DIRECTION AT THE MOMENT...SO HAVE INTRODUCED RATHER BROAD CHANCE POPS FOR ENTIRE PERIOD. DAY SHIFT MAY VERY WELL NEED TO ISSUE FLASH FLOOD WATCH TOO ONCE FAVORED AREAS BECOME APPARENT. FATE OF MCS WILL HAVE A SIMILAR EFFECT ON TEMPS. IF IT DISSIPATES EARLY WE COULD GET HOT AGAIN. PLAYED THE MIDDLE GROUND IN THIS REGARD...MAINLY LEANING TOWARD PERSISTENCE. .LONG TERM...TONIGHT THROUGH SUNDAY CURRENT WARM FRONTAL BOUNDARY OVER NEBRASKA TO NORTHERN MO WILL CONTINUE TO SLOWLY LIFT NORTHEAST TNT OVER NORTHERN IA. WITH HIGH LVL MOISTURE SITUATED ALONG THE BOUNDARY AT H850 AND LLVL MOISTURE ALSO IN PLACE ACROSS IA...STAGE IS SET FOR ANOTHER ROUND OF THUNDER ACROSS THE REGION TNT. MODELS CONTINUE TO HAVE TROUBLE HANDLING QPF WHILE NAILING THE FORCING VERY WELL. BOTH THE NAM AND GFS SHOW AN AREA OF INTENSIFYING THETAE ADVECTION ALONG THE FRONT OVERNIGHT TNT WITH LLVL JET INCREASING ACROSS THE BOUNDARY. BEST CHANCES FOR ANY HEAVY RAINFALL WILL BE OVER NORTHERN IA...GENERALLY ALONG AND NORTH OF US 30...TNT 3HR FFG MOSAIC SHOWS THAT FAR NW COULD TAKE IN XS OF 3 INCHES IN 3 HOURS...THOUGH EAST OF I35 GUIDANCE LOWERS TO 1.5 TO 2.5 ON AVG. TNT CONVECTION BREAKING JUST EAST OF THE H700 +12C ISOTHERM. TONIGHTS PLACEMENT OF THAT FEATURE PLACES GREATEST THREAT FOR CONVECTION OVER NORTHERN IA AND PERHAPS AREAS JUST EAST OF I35 AS WELL...AS FAR SOUTH AS I80. SOME UNCERTAINTY REMAINS BUT IF TNTS CONVECTION IS ANY INDICATION...SOME SOUTHWARD DRIFTING OF STORMS IS LIKELY. NEXT COURSE IS OLD DOLLY. REMNANTS OF DOLLY CONTINUE TO ADVECT NORTHEAST WITH TIME AND WAVE TO REACH THE FAR SOUTHERN IOWA BY 00Z WED. MODELS CONTINUE TO TAKE THE SYSTEM NEARLY DUE EAST OVER NORTHERN MO WITH LITTLE NORTHWARD PROPAGATION. GEM/EURO BLEEDING SOME PRECIP OVER THE BORDER THROUGH EARLY WED AFTERNOON THEN WITH SYSTEM EXITING THE AREA SHOULD SEE A BREAK ON WED AFTERNOON BEFORE THE NEXT WAVE ARRIVES FOR WED NIGHT AND EARLY THURS. WITH CURRENT HOT DOME SW OF THE AREA AND CONVECTION CONTINUING TO FIRE IN A GENERALLY UNCAPPED ENVIRONMENT...MAX TEMPS WILL CONTINUE TO BE LOWER THAN GUIDANCE THE NEXT COUPLE OF DAYS WHILE OVERNIGHT MINS WILL RANGE FROM THE MID 60S TO LOWER 70S. EXTENDED PATTERN THROUGH SUNDAY SHOWS LITTLE CHANGE AS GEM/EURO/GFS SUGGEST THE CLOSE PROXIMITY OF CURRENT QUASI-STATIONARY BOUNDARY OVER THE REGION. CONFIDENCE ON EXACT LOCATION OF THE BOUNDARY IS LOW...GIVEN THE POTENTIAL FOR A BACK DOOR GREAT LAKES HIGH TO MAINTAIN SOME DRYING OVER THE GREAT LAKES BACK TOWARD IOWA. THE GFS...PER USUAL IS THE FARTHEST EAST WITH THE PRECIP OVER THE WEEKEND WHILE THE EURO AND GEM ARE NOT AS AGGRESSIVE WITH THE SYSTEM OVER CENTRAL IA. CURRENT FCST IS DRY AND MAY NEED SOME ADJUSTMENT AS WE GET CLOSER TO THE WEEKEND. TEMPS TO HOLD IN THE 80S TO NEAR 90 FOR HIGHS AND 60S FOR LOWS. && .AVIATION...28/12Z THUNDERSTORMS CONTINUE TO BACKBUILD ACROSS WESTERN PORTIONS OF IA THIS MORNING. WARM FRONT AT THE SFC AND ALOFT WILL BE THE FOCUS FOR MORE STORM DEVELOPMENT LATER THIS AFTERNOON AND TNT. STORMS EXPECTECD TO REFIRE FROM NEAR KFOD-KDSM-KOTM AFT 22Z THIS AFT AND THEN DEVELOP ACROSS NORTHERN IA AFT 05Z. LOW CIGS NORTH THIS MORNING WILL GO MVFR/VFR WITH MVFR/VFR CIGS LATER TODAY WITH NEW THUNDERSTORM DEVELOPMENT. EXPECT STRONG GUSTY WINDS AND LOW VSBYS NEAR STORMS./REV && .DMX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 AM FOR PORTIONS OF CENTRAL AND SOUTHWEST IOWA. && SHORT TERM...BSS/REV AVIATION...MS JUL 08/REV LONG TERM...REV
Hazardous weather outlook, Jul 28, 5:07 AM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 507 AM CDT MON JUL 28 2008 IAZ033-034-044>050-057>062-070>075-081>086-092>097-291015- SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 507 AM CDT MON JUL 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD THUNDERSTORMS WILL CONTINUE THIS MORNING MAINLY WEST OF INTERSTATE 35 AND SOUTH OF HIGHWAY 20. THE MAIN THREAT FROM THESE STORMS WILL BE HAIL TO GOLF BALL SIZE AND HEAVY RAINFALL. AN ISOLATED TORNADO IS STILL POSSIBLE EARLY THIS MORNING. LOCALLY HEAVY RAINFALL COULD LEAD TO FLASH FLOODING EARLY TODAY. RAINFALL AMOUNTS OF 2 TO 3 INCHES MAY FALL YET THIS MORNING IN SOME OF THE HEAVIER STORMS. ADDITIONAL SCATTERED STORMS WILL REDEVELOP LATE THIS AFTERNOON AND TONIGHT WITH SOME STORMS NORTH OF PRODUCING LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGHOUT SATURDAY. AT THIS TIME THE GREATER CHANCES FOR THUNDERSTORMS LOOK TO BE TUESDAY MORNING AND AFTERNOON...AND AGAIN THURSDAY AND FRIDAY. THE CHANCES FOR SEVERE WEATHER REMAIN UNCERTAIN AT THIS TIME FOR THE BALANCE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND AGAIN TONIGHT. IAZ004>007-015>017-023>028-035>039-291015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 507 AM CDT MON JUL 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE WITH SCATTERED SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WOULD BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS TO 70 MPH. AN ISOLATED TORNADO IS ALSO POSSIBLE DURING THE EVENING HOURS. THESE STORMS MAY PRODUCE RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH ISOLATED HEAVIER TOTALS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGHOUT SATURDAY. AT THIS TIME THE GREATER CHANCES FOR THUNDERSTORMS LOOK TO BE TUESDAY MORNING AND AFTERNOON...AND AGAIN THURSDAY AND FRIDAY. THE CHANCES FOR SEVERE WEATHER REMAIN UNCERTAIN AT THIS TIME FOR THE BALANCE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND EARLY TUESDAY MORNING. REV
In the hours before
Local storm report, Jul 28, 5:12 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
512 AM CDT MON JUL 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 AM HAIL 3 W WESTSIDE 42.08N 95.15W
07/28/2008 E1.75 INCH CRAWFORD IA LAW ENFORCEMENT
BETWEEN VAIL AND WESTSIDE ON HIGHWAY 30. FROM CRAWFORD
COUNTY SHERIFF.
&&
SMALLLocal storm report, Jul 28, 5:16 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
516 AM CDT MON JUL 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 AM HAIL ARCADIA 42.09N 95.04W
07/28/2008 E0.88 INCH CARROLL IA FIRE DEPT/RESCUE
FROM ARCADIA FIRE DEPARTMENT
&&
SMALLLocal storm report, Jul 28, 5:28 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
528 AM CDT MON JUL 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 AM HAIL 1 W HALBUR 42.01N 94.99W
07/28/2008 E0.88 INCH CARROLL IA FIRE DEPT/RESCUE
FROM HALBUR FIRE DEPARTMENT VIA CARROLL EMERGENCY
MANAGER.
&&
SMALLLocal storm report, Jul 28, 5:39 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
539 AM CDT MON JUL 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 AM HAIL TEMPLETON 41.92N 94.94W
07/28/2008 E1.00 INCH CARROLL IA TRAINED SPOTTER
&&
SMALLLocal storm report, Jul 28, 5:54 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
554 AM CDT MON JUL 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 AM HEAVY RAIN GUTHRIE CENTER 41.68N 94.50W
07/28/2008 M6.72 INCH GUTHRIE IA TRAINED SPOTTER
BETWEEN 1220 AM AND 550 AM. BASEMENT FLOODING
&&
SMALLLocal storm report, Jul 28, 5:58 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
558 AM CDT MON JUL 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 AM HEAVY RAIN LORIMOR 41.13N 94.06W
07/28/2008 E3.50 INCH UNION IA BROADCAST MEDIA
SINCE 300 AM. FROM KCCI TV VIEWER
&&
SMALLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:28 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Monroe, Wapello | 47 min |
| Jul 27, 7:40 PM CDT | Flash Flood Warning | DMX | Appanoose, Davis, Monroe, Wapello | 8 hr |
| Jul 27, 7:47 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 10 min |
| Jul 27, 7:54 PM CDT | Tornado Warning | DMX | Appanoose, Lucas, Monroe | 36 min |
| Jul 27, 8:00 PM CDT | River Flood Warning | DMX | Mahaska | 38 hr |
| Jul 27, 8:27 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 33 min |
| Jul 27, 8:29 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Marion, Monroe, Wayne | 46 min |
| Jul 27, 8:46 PM CDT | River Flood Warning | DMX | Appanoose | 44 hr |
| Jul 27, 8:46 PM CDT | River Flood Warning | DMX | Appanoose, Wayne | 44 hr |
| Jul 27, 9:14 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose | 31 min |
| Jul 27, 10:04 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Story, Webster | 41 min |
| Jul 27, 10:06 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Jasper, Polk, Story | 39 min |
| Jul 27, 10:37 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 38 min |
| Jul 27, 10:39 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Warren | 51 min |
| Jul 27, 10:56 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion, Monroe | 49 min |
| Jul 27, 11:05 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Webster | 40 min |
| Jul 27, 11:12 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Jasper, Polk, Story | 48 min |
| Jul 27, 11:15 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Monroe, Wapello | 45 min |
| Jul 27, 11:20 PM CDT | Flash Flood Warning | DMX | Dallas, Jasper, Mahaska, Marion, Polk, Warren | 4 hr |
| Jul 27, 11:28 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Mahaska, Marion, Monroe, Warren | 47 min |
| Jul 27, 11:39 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 37 min |
| Jul 27, 11:45 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Warren | 30 min |
| Jul 27, 11:54 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Marion, Monroe | 36 min |
| Jul 27, 11:59 PM CDT | Flash Flood Warning | DMX | Boone, Greene, Story | 117 min |
| Jul 28, 12:24 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas | 38 min |
| Jul 28, 12:26 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Wayne | 27 min |
| Jul 28, 1:06 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 39 min |
| Jul 28, 1:18 AM CDT | Flash Flood Warning | DMX | Adair, Appanoose, Audubon, Carroll, Clarke, Dallas and 10 more | 6 hr |
| Jul 28, 1:46 AM CDT | Tornado Warning | DMX | Adair, Madison | 29 min |
| Jul 28, 2:15 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union | 45 min |
| Jul 28, 2:23 AM CDT | River Flood Warning | DMX | Polk | 26 hr |
| Jul 28, 2:35 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 53 hr |
| Jul 28, 3:03 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur | 23 min |
| Jul 28, 4:49 AM CDT | Tornado Warning | DMX | Carroll, Crawford | 41 min |
| Jul 28, 5:31 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 44 min |
| Jul 28, 6:03 AM CDT | Severe Thunderstorm Warning | DMX | Crawford, Sac | 42 min |
| Jul 28, 6:45 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford | 45 min |
| Jul 28, 6:47 AM CDT | River Flood Warning | DMX | Warren | 30 hr |
| Jul 28, 7:13 AM CDT | Areal Flood Warning | DMX | Adair, Appanoose, Clarke, Dallas, Davis, Decatur and 8 more | 12 hr |
| Jul 28, 9:27 AM CDT | River Flood Warning | DMX | Decatur | 14 hr |
| Jul 28, 9:38 AM CDT | River Flood Warning | DMX | Polk | 43 hr |
| Jul 28, 9:38 AM CDT | River Flood Warning | DMX | Dallas, Polk | 29 hr |
| Jul 28, 9:38 AM CDT | River Flood Warning | DMX | Polk | 48 hr |
| Jul 28, 9:38 AM CDT | River Flood Warning | DMX | Polk | 48 hr |
| Jul 28, 9:38 AM CDT | River Flood Warning | DMX | Madison, Warren | 4 days |
| Jul 28, 9:38 AM CDT | River Flood Warning | DMX | Dallas, Guthrie | 19 hr |
| Jul 28, 1:07 PM CDT | River Flood Warning | DMX | Madison, Warren | 35 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.